Alert archive / Louisiana / Tornado Warnings in 2023

Tornado Warning 2, NWS New Orleans, LA

January 24, 20234 parishes in Louisiana

NWS New Orleans, LA issued this tornado warning at Jan 24, 2023, 8:35 PM CST for 4 parishes in Louisiana. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 24, 2023, 8:35 PM CST (02:35 UTC)
Expired
Jan 24, 2023, 9:15 PM CST
In force
40 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Ascension Parish, LA, East Baton Rouge Parish, LA, Iberville Parish, LA, Livingston Parish, LA

What was reported inside it

TimeReportWhereRemark
Jan 24, 8:47 PM CSTTSTM WND DMG3 Nnw Carville, LACORRECTS PREVIOUS TORNADO REPORT FROM 3 NNW CARVILLE. EM REPORTED A TRAVEL TRAILER ROLLED AND WAS DESTROYED ON STEWARD ST. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 24, 5:25 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 2.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2023-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2023-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 805 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
805 m²/s²
0-3 km storm-relative helicity
1093 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

518 
WFUS54 KLIX 250235
TORLIX
LAC005-033-047-063-250315-
/O.NEW.KLIX.TO.W.0002.230125T0235Z-230125T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
835 PM CST Tue Jan 24 2023

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Northwestern Ascension Parish in southeastern Louisiana...
  Central Livingston Parish in southeastern Louisiana...
  Southeastern Iberville Parish in southeastern Louisiana...
  South central East Baton Rouge Parish in southeastern Louisiana...

* Until 915 PM CST.

* At 834 PM CST, severe thunderstorms capable of producing both 
  tornadoes and straight line wind damage were located near White 
  Castle, or 7 miles south of Plaquemine, moving northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  St. Gabriel, Carville and Geismar around 845 PM CST.
  Village St. George around 850 PM CST.
  Gonzales, Prairieville, Old Jefferson and Shenandoah around 855 PM 
  CST.
  Port Vincent around 900 PM CST.
  French Settlement around 905 PM CST.
  Walker and Livingston around 910 PM CST.

Other locations impacted by this tornadic thunderstorm include
Killian.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 166 and 177.
 Interstate 12 between mile markers 15 and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and 
significant wind damage. Do not wait to see or hear the tornado. For 
your protection move to an interior room on the lowest floor of a 
building.

&&

LAT...LON 3011 9126 3020 9132 3054 9078 3034 9059
TIME...MOT...LOC 0234Z 238DEG 50KT 3018 9123 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

JRK
1 follow-up statement
779 
WWUS54 KLIX 250248
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
848 PM CST Tue Jan 24 2023

LAC005-033-047-063-250315-
/O.CON.KLIX.TO.W.0002.000000T0000Z-230125T0315Z/
Ascension LA-Livingston LA-Iberville LA-East Baton Rouge LA-
848 PM CST Tue Jan 24 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR
NORTHWESTERN ASCENSION...WEST CENTRAL LIVINGSTON...EASTERN IBERVILLE
AND SOUTH CENTRAL EAST BATON ROUGE PARISHES...

At 847 PM CST, a squall line capable of producing both tornadoes and 
straight line wind damage was located near Village St. George, or 
near Oak Hills Place, moving northeast at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Village St. George around 850 PM CST.
  Old Jefferson and Shenandoah around 855 PM CST.
  Port Vincent around 900 PM CST.
  Walker around 910 PM CST.
  Livingston around 915 PM CST.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 165 and 171.
 Interstate 12 between mile markers 14 and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and 
significant wind damage. Do not wait to see or hear the tornado. For 
your protection move to an interior room on the lowest floor of a 
building.

&&

LAT...LON 3026 9109 3031 9115 3054 9078 3042 9067
      3037 9081
TIME...MOT...LOC 0247Z 234DEG 49KT 3031 9110 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

JRK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jan 24, 7:44 PM CST, 51 minutes earlier.

Area forecast discussion, Jan 24, 7:44 PM CST, 51 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
744 PM CST Tue Jan 24 2023

...New UPDATE, AVIATION...

.UPDATE...
Issued at 707 PM CST Tue Jan 24 2023

Key Message: A Tornado Watch is in effect for all of southeast
Louisiana until 1AM CST for the potential of a few tornadoes
developing, some of which could be strong.

Latest analysis indicates the warm front has
continued to progress northward with 3CAPE gradient now situated
along the River Parishes between Baton Rouge and Kenner. Latest 00
UTC LIX sounding denotes a ferocious kinematic environment with
0-1 km SRH of 836 m2/s2 and 0-3km SRH of 1123 m2/s2 and 0-6km bulk
shear of 79 knots plenty favorable for supercellular structures
if it weren't for the lack of surface-based instability. The key
ingredient being monitored during the next few hours will be the
progression of the more favorable thermodynamic environment where
dew point temperatures of mid to upper 60s and 3CAPE is closer to
50-100 j/kg across our southern CWA. Progression of this
environment will be crucial for sustaining surface-based
thunderstorm activity capable of producing tornadoes ahead and
embedded within the squall line now entering the forecast area.
Based on latest CAM guidance, it appears this environment will
reach the I-10/12 corridor by 03Z and provide a brief period in
which more organized thunderstorm activity could develop and
locally increase the risk of severe weather during the next
several hours. North of the surface warm front, thunderstorms will
remain elevated but will still carry the threat of damaging winds
given the existence of the stout low-level jet just above the
surface.

&&

.SHORT TERM...
(This evening through Wednesday night)
Issued at 456 PM CST Tue Jan 24 2023

Conditions will be on the way down from this point forward. Multi
impact event is in progress with very strong gradient winds, some
minor coastal flooding, locally heavy rain, and severe weather.
That said this is still not a simple cut and dry forecast with a
high ceiling and low floor. Overall the system is starting to ramp
up as we speak and impacts over extreme southeast TX and
southwest LA are ongoing and increasing. Already a rather
impressive tornado near the Houston metro and multiple gradient
wind measurements in the 50s and even at least one in the 60s.

So far for our area it has been a rather dreary, breezy, cool day
but the wind is starting to pick up and we have now seen dewpoints
hit 60 along the coast but we still have a ways to go to recover.
There is a good chance that the daily high still hasn't occurred
across most of the area and some places may hit their high around
midnight. That should be enough to to say that we are going to be
recovering for a while still and that may be enough time to increase
the severe threat for the southern half of the area.

Synoptically nothing has really changed in the thinking. The main
s/w is moving into central TX and will begin to lift to the northeast
and go negative tilt over the next 6 hours moving into the Lower MS
Valley and over the Ozarks. Strong mid lvl jet currently over
central and southern TX will lift into the Lower MS Valley but a
lead jet streak associated with the convection over southeast TX and
southwest LA will move across southwest LA and into west MS between
now and 9z. That piece of energy is going to be the main focus for
our storms as it will be associated with the sfc low and prefrontal
trough that will move across the area between 1/2z and 8/9z.
Currently the warm front is still right along our coast and how far
north it gets and how fast it happens will likely be the biggest
factor to determine the impacts over our area. Below the front the
dewpoints are in the 60s and the more it can move north but higher
the dewpoints will rise and a 67 dewpoint appears like it could be
the tipping point where storms can truly be sfc based. The
impressive tornado near Houston had dewpoints around 66 to 69. Even
looking at the LCH special 19z sounding, bringing the inversion down
the moist adiabat gives you a dewpoint of around 67. Now that said
even if the dewpoint gets to 67 if that happens as the storms move
overhead that is still likely not going to be enough but if those
dewpoints are in place for at least 1-2 hrs the the potential for
tornadoes and damaging winds (possibly on the extreme side given the
LL winds expected). Right now the best location for this type of
recovery still looks to be along and south of I-10 in SELA. Along I-
12 may be a little more difficult but we will need to watch.

Shear has never been the problem and this has been a High Shear Low
CAPE forecast. 0-1 and 0-3 SRH will likely range from 400-600 and
600-800 m2/s2 respectively. Shear like this is just crazy and if we
have any instability even just 100-200 sfc based CAPE and no CIN
then it could be quite easy to get tornadoes, especially if this
evolves into a QLCS as expected. The kinematics with this system are
just wacky; h925 winds out of the SSE around 45-60kt, h85 winds out
of the south 50-75 kt, h5 winds around 70-90 maybe even 100 kt, and
then almost perfect diffluence aloft setup with the couple jet
structure right on top of the region. The placement of the LL jet is
providing intense LL convergence and combine that with the jet
structure aloft and explosive development is possible...if the the
thermodynamics were better but it gives you the idea of what we are
dealing with. The strong mid lvl punch though will provide more than
enough forcing and combined with the other features we will be able
to overcome the lack of instability it is just going to be a case of
if the storms will be sfc based.

Right now given all of this it looks like there will be a short
window for severe storms but that is very conditional and likely
going to be restricted to areas along and south of a line from near
Thibodaux to New Orleans, give or take 20-30 miles. This is going to
be more of a QLCS type line and that will make the radar quite messy
and trying to warn difficult. There4 will be many signatures in the
line that looks crazy but probably won't be able to produce because
they will still be just above the sfc(elevated) and thus look
stronger where signatures that might be just a little more subtle
will actually provide the best chance for tornadoes and damaging
winds because it is mixing down to the sfc. This line is likely
going to move into the western fringes of the BTR metro and
southwest MS around 1/2z then should be west of MCB along the west
side of Lake Pontchartrain and through Houma around 3/4z, crossing
the Pearl River around 5/6z and hopefully moving out of coastal Ms
around 9/10z. After that we will cool off and start to dry out.
strong westerly and northwesterly winds will be in place Wednesday.

As for the winds tonight. We already mentioned how strong those
winds are going to be this evening around h925 and h85 and even
though this will not be the most optimal way to mix down to the sfc
we will still get some momentum transport and with that sustained
winds of 30-40 mph with frequent winds gusts over 50 and a few
approaching 60mph are possible if not expected. Winds will start to
relax after the line moves through and winds veer around to the west
but we will still be quite breezy through the rest of the morning
and probably need a wind advisory at least going through the first
half of tomorrow. /CAB/

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 456 PM CST Tue Jan 24 2023

The mid to upper-level flow will remain largely zonal out of the
west with only subtle height rises and falls noted through the
period. Cooler temperatures below the climatological average and
drier conditions will prevail behind the cold front and persist
through the remainder of the week. High temperatures will be in
the mid to upper 50s with low temperatures in the 30s for the
northern half of the CWA and upper 30s to mid 40s for the southern
CWA. With rising heights and dry air advection into the area,
cloud coverage should be limited on Thursday and Friday. Winds
will persist out of the northwest through Friday on the eastern
flank of the encroaching surface high. With winds gradually
weakening as the center of the high approaches, boundary layer
mixing should wane to allow more efficient radiational cooling and
a light freeze will be possible across the northern CWA on Friday
morning.

By Saturday, the center of the surface high will move off to the
east of the area causing winds to become easterly to southeasterly
throughout the day. Simultaneously, a weak shortwave trough will
propagate out of the southwest CONUS aiding in height and pressure
falls and strengthening of the pressure gradient. Enhancement of
return flow will aid in swift moisture return beginning Saturday
afternoon causing cloud coverage to gradually increase. Thereafter,
a surface trough in association with the shortwave will move across
southern Louisiana carrying widespread showers and storms.

Uncertainty increases significantly with regards to both rain
chances and temperatures moving into early next week as subtle
changes in the pattern will have notable implications on exact
placement of surface features. As of now, indications are that the
weekend system will not be strong and thus little in the way of
cooling/drying is anticipated on Monday. In the extended range, yet
another western CONUS trough could set up yielding southerly return
flow and enhancement of rain chances and cloudiness into midweek.
Based on guidance spread for early next week, temperatures in the
upper 60s to mid 70s for highs are the most likely outcome at this
time with low temperatures highly dependent on presence of moisture.
/TJS/

&&

.AVIATION...
(00Z TAFS)
Issued at 707 PM CST Tue Jan 24 2023

MVFR to IFR CIGS are now prevailinga at all terminals as scattered
showers and storms move in ahead of a cold front and associated
squall line. Conditions will deteriorate at terminals from west to
east through the evening and overnight hours (00-06 UTC) with
highest chance of severe storms occurring at BTR, HUM, MSY, and
NEW. 45-60 knot LLWS is also a concern preceding these storms. As
gusty surface winds of 35 to 45 knots increase in response to the
tightening pressure gradient, difference in wind speed with height
should decrease by 06 UTC. After the front, winds will become
northwesterly and gradually decrease, but MVFR CIGS could linger well
into Wednesday morning. TJS

&&

.MARINE...
Issued at 456 PM CST Tue Jan 24 2023

Heavily impacted time frame beginning to occur over the coastal
waters. Winds have been slowly ramping up all day but it is about
now through 9z that we anticipate winds to go nuts. Wind gusts
could approach 55 kt and even sustained winds around 40 kt is
possible overnight. With that the Storm Warning remains in place.
In addition given the strength of these winds the water is being
pushed inland and the coastal flood adv has been upgraded to a
warning for Hancock County, and the northshore parishes along the
lake. The cold front will begin to push east through the area
during the early/mid morning hours and the winds will back down
some but we will still be dealing with strong offshore winds
likely around high end SCY possibly even low end Gales tomorrow
and Wednesday night. Winds will slowly begin to slack off Thursday
with high pressure moving across the northern Gulf Friday. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  42  49  33  52 / 100   0   0   0
BTR  45  52  37  55 / 100   0   0   0
ASD  48  57  37  58 / 100   0   0   0
MSY  48  54  41  55 / 100   0   0   0
GPT  50  58  38  56 / 100   0   0   0
PQL  51  61  35  57 / 100  10   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...High Wind Warning until 6 AM CST Wednesday for LAZ034>037-039-
     046>048-056>060-064>071-076>090.

     Coastal Flood Advisory until 4 AM CST Wednesday for LAZ058-
     066>070-078-084-086.

     Coastal Flood Warning until 4 AM CST Wednesday for LAZ076-080-
     082.

GM...Storm Warning until 3 AM CST Wednesday for GMZ530-532-534-536-
     538-550-552-555-557-570-572-575-577.

     Small Craft Advisory from 3 AM Wednesday to 6 AM CST Thursday
     for GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.

MS...High Wind Warning until 6 AM CST Wednesday for MSZ068>071-077-
     080>082.

     Coastal Flood Advisory until 4 AM CST Wednesday for MSZ081-082.

     Coastal Flood Warning until 4 AM CST Wednesday for MSZ080.

GM...Storm Warning until 3 AM CST Wednesday for GMZ532-534-536-538-
     550-552-555-557-570-572-575-577.

     Small Craft Advisory from 3 AM Wednesday to 6 AM CST Thursday
     for GMZ532-534-536-538-550-552-555-557-570-572-575-577.

&&

SHORT TERM...CAB
LONG TERM....TJS
AVIATION...TJS
MARINE...CAB

In the hours before

Special weather statement, Jan 24, 7:00 PM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service New Orleans LA
700 PM CST Tue Jan 24 2023

LAZ034-035-046-047-MSZ068-250145-
Iberville LA-Pointe Coupee LA-West Baton Rouge LA-West Feliciana LA-
Wilkinson MS-
700 PM CST Tue Jan 24 2023

...Strong thunderstorms will impact portions of West Feliciana,
western West Baton Rouge, Pointe Coupee, northwestern Iberville
Parishes in southeastern Louisiana and central Wilkinson Counties
through 745 PM CST...

At 659 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Dolorosa to near Cecilia.
Movement was northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
New Roads, St. Francisville, Livonia, Maringouin, Woodville,
Fordoche, Rosedale, Grosse Tete, Morganza, Wakefield, Batchelor,
Erwinville, Lettsworth, Ramah, Fort Adams, Dolorosa and Lottie.

This includes Interstate 10 in Louisiana between mile markers 130 and
143.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 100 AM CST for southeastern
Louisiana.

&&

LAT...LON 3135 9120 3131 9124 3036 9139 3030 9156
      3045 9164 3050 9171 3050 9175 3051 9173
      3071 9173 3082 9179 3104 9172 3104 9165
      3097 9166 3104 9156 3112 9162 3122 9158
      3123 9148 3132 9146 3137 9122
TIME...MOT...LOC 0059Z 207DEG 122KT 3125 9144 3039 9185

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

HRL
Special weather statement, Jan 24, 7:27 PM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
727 PM CST Tue Jan 24 2023

LAZ035-036-MSZ068-069-250215-
East Feliciana LA-West Feliciana LA-Wilkinson MS-Amite MS-
727 PM CST Tue Jan 24 2023

...Strong thunderstorms will impact portions of northeastern West
Feliciana and western East Feliciana Parishes, eastern Wilkinson and
western Amite Counties through 815 PM CST...

At 727 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Garden City to Maringouin. Movement was
northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jackson, Clinton, Centreville, Gloster, Wilson, Norwood, Spillman and
Crosby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 100 AM CST for southeastern
Louisiana.

&&

LAT...LON 3137 9122 3135 9121 3134 9115 3132 9112
      3134 9106 3133 9103 3135 9102 3133 9099
      3135 9098 3135 9087 3071 9106 3071 9107
      3094 9130
TIME...MOT...LOC 0127Z 208DEG 56KT 3130 9118 3047 9149

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

HRL
Special weather statement, Jan 24, 7:59 PM CST, 36 minutes before
Special Weather Statement
National Weather Service New Orleans LA
759 PM CST Tue Jan 24 2023

LAZ036-037-MSZ069-250245-
St. Helena LA-East Feliciana LA-Amite MS-
759 PM CST Tue Jan 24 2023

...A strong thunderstorm will impact portions of north central St.
Helena, northeastern East Feliciana Parishes in southeastern
Louisiana and Amite Counties through 845 PM CST...

At 758 PM CST, Doppler radar was tracking a strong thunderstorm over
Gloster, or 12 miles west of Liberty, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Liberty, Smithdale, Gillsburg and Easleyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 100 AM CST for southeastern
Louisiana.

&&

LAT...LON 3090 9070 3097 9085 3100 9100 3117 9096
      3127 9092 3129 9091 3131 9092 3134 9093
      3135 9092 3135 9059 3101 9060
TIME...MOT...LOC 0158Z 209DEG 51KT 3122 9100

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

HRL
Special weather statement, Jan 24, 8:02 PM CST, 33 minutes before
Special Weather Statement
National Weather Service New Orleans LA
802 PM CST Tue Jan 24 2023

LAZ034-046>048-056-083-085-250245-
Iberville LA-Northern Livingston LA-Western Ascension LA-
Assumption LA-Pointe Coupee LA-West Baton Rouge LA-
East Baton Rouge LA-
802 PM CST Tue Jan 24 2023

...Strong thunderstorms will impact portions of western Ascension,
West Baton Rouge, southeastern Pointe Coupee, northwestern
Livingston, Iberville, East Baton Rouge and northwestern Assumption
Parishes through 845 PM CST...

At 801 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Baker to 6 miles east of Lake Fausse
Pointe. Movement was northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Baton Rouge, Baker, Denham Springs, Plaquemine, Port Allen, Oak Hills
Place, St. Gabriel, Walker, Addis, Brusly, White Castle, Rosedale,
Grosse Tete, Westminster, Geismar, Erwinville, Watson, Ramah, Bayou
Sorrel and Shenandoah.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 134 and 175.
 Interstate 12 between mile markers 1 and 18.
 Interstate 110 in Louisiana between mile markers 1 and 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 100 AM CST for southeastern
Louisiana.

&&

LAT...LON 3058 9148 3061 9073 2993 9117 2997 9126
      3000 9126 3000 9124 3002 9122 3004 9123
      3003 9124 3006 9127 3006 9137 3010 9138
      3011 9147 3019 9147 3020 9149 3023 9148
      3025 9157
TIME...MOT...LOC 0201Z 221DEG 71KT 3060 9125 3003 9155

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

HRL
Local storm report, Jan 24, 8:26 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
826 PM CST TUE JAN 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     TSTM WND DMG     2 ESE NEW ROADS         30.68N 91.42W
01/24/2023                   POINTE COUPEE      LA   EMERGENCY MNGR

            MOBILE HOMES OVERTURNED ON MOREL LN AND
            TREES DOWN IN THE AREA ALSO. TIME ESTIMATED
            FROM RADAR.

&&

DM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 7:00 PM CSTSpecial Weather StatementLIXPointe Coupee, West Feliciana45 min
Jan 24, 7:08 PM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana52 min
Jan 24, 7:27 PM CSTRiver Flood WarningLIXSaint Tammany11 days
Jan 24, 7:27 PM CSTSpecial Weather StatementLIXEast Feliciana48 min
Jan 24, 7:48 PM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Pointe Coupee, Saint Helena, West Baton Rouge and 1 more42 min
Jan 24, 8:02 PM CSTSpecial Weather StatementLIXEast Baton Rouge, Iberville, West Baton Rouge43 min
Jan 24, 8:20 PM CSTSevere Thunderstorm WarningLIXAscension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James and 1 more40 min
Jan 24, 8:33 PM CSTTornado WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena42 min
Jan 24, 8:59 PM CSTSevere Thunderstorm WarningLIXAscension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James and 2 more46 min
Jan 24, 9:03 PM CSTTornado WarningLIXLivingston, Saint Helena, Tangipahoa32 min
Jan 24, 9:23 PM CSTSpecial Marine WarningLIX112 min
Jan 24, 9:35 PM CSTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington40 min
Jan 24, 9:43 PM CSTSevere Thunderstorm WarningLIXAscension, Lafourche, Livingston, Saint Charles, Saint James, Saint John the Baptist and 1 more47 min
Jan 24, 9:46 PM CSTSpecial Weather StatementLIXWashington44 min
Jan 24, 9:51 PM CSTSpecial Marine WarningLIX54 min
Jan 24, 9:51 PM CSTTornado WarningLIXLafourche, Saint Charles, Terrebonne39 min
Jan 24, 10:16 PM CSTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington44 min
Jan 24, 10:29 PM CSTTornado WarningLIXJefferson, Lafourche, Saint Charles46 min
Jan 24, 10:42 PM CSTTornado WarningLIXSaint Tammany25 min
Jan 24, 10:48 PM CSTSpecial Marine WarningLIX69 min
Jan 24, 10:55 PM CSTSevere Thunderstorm WarningLIXSaint Tammany50 min
Jan 24, 11:00 PM CSTTornado WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard35 min
Jan 24, 11:49 PM CSTSpecial Marine WarningLIX86 min
Jan 25, 1:26 AM CSTSpecial Marine WarningLIX94 min

Nearby

Tornado Warnings in Louisiana, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.